MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP SCISSORS; SCISSORS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER ADVANCED DSP TIP SCISSORS; SCISSORS, OPHTHALMIC
Catalog Number 725.52P
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that an ophthalmic operating scissors would not perform the cutting action during the surgery.Procedure was completed by using the alternative product.There was no report of patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The samples received with inner blister, outer blister but without cover foil.The samples show no macroscopic signs of damage.The samples show no signs of surgery residues and are returned in a opened status.The samples were visually inspected with the aid of a photomicroscope with various magnifications.The samples were functionally tested.It was noticed that the scissors were able to cut according to manufacturer's specification.The customers complaint is not confirmed a root cause for the customers reported event could not be determined because the returned product met manufacturer¿s specifications.No action was taken as the returned samples met specifications for tests performed in relation to the reported event.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER ADVANCED DSP TIP SCISSORS
Common Device Name
SCISSORS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17555514
Report Number3003398873-2023-00171
Device Sequence Number11669381
Product Code HNF
UDI-Device Identifier07612717071070
UDI-Public07612717071070
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number725.52P
Device Lot Number13TC84
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown